Alert archive / Nebraska / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Omaha, NE

August 8, 2007Richardson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 7:10 PM CDT for Richardson County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 8, 2007, 7:10 PM CDT (00:10 UTC)
Expired
Aug 8, 2007, 10:15 PM CDT
In force
3 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Richardson County, NE

The radar

The Topeka radar (KTWX), 133 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:01 PM CDTFLOOD6 Ne Humboldt, NEWATER FLOWING ONTO HIGHWAY 75
Aug 8, 9:20 PM CDTFLASH FLOODFalls City, NEHIGHWAY 73 CLOSED NORTH OF FALLS CITY DUE TO WATER OVER THE ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2462 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 090013
FFWOAX
NEC147-090315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
710 PM CDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHARDSON COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 1015 PM CDT

* AT 709 PM CDT...FLASH FLOODING PRODUCING THUNDERSTORMS WERE MOVING 
ACROSS MUCH OF THE COUNTY.  ANOTHER 1 TO 2 INCHES OF RAIN IS 
PROBABLE THROUGH 830 PM.  THIS WILL BE IN ADDITION TO A RADAR 
ESTIMATED 1 TO 2.5 INCHES THAT HAD ALREADY FALLEN NORTHWEST OF FALLS 
CITY SINCE 5 PM...AND THE 1 TO 3 INCHES THAT FELL EARLIER IN THE DAY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERDON...
  STELLA...SHUBERT AND HUMBOLDT

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS SIX INCHES OF QUICKLY FLOWING WATER CAN CAUSE YOU TO
LOSE CONTROL OF YOUR VEHICLE. THIS INCLUDES PICKUP TRUCKS AND SPORT
UTILITY VEHICLES.

LAT...LON 4025 9600 4000 9600 4001 9572 4015 9544
      4026 9553

$$

CHERMOK
3 follow-up statements
000 
WGUS73 KOAX 090101
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
757 PM CDT WED AUG 8 2007

NEC147-090315-
RICHARDSON NE-
757 PM CDT WED AUG 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
RICHARDSON COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING WILL CONTINUE OVER 
THE SOUTHEAST HALF OF RICHARDSON COUNTY THROUGH 845 OR 900 PM.  AN 
ADDITIONAL 1/2 INCH TO 1 INCH OF RAIN IS LIKELY. THIS WILL BRING 
SOME RAINFALL TOTALS INTO THE 2 TO 4 INCH RANGE ACCORDING TO RADAR 
ESTIMATES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VERDON...STELLA...SHUBERT AND HUMBOLDT AND FALLS CITY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

LAT...LON 4025 9600 4000 9600 3999 9534 4015 9544
      4026 9553

$$

CHERMOK
000 
WGUS73 KOAX 090154
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
853 PM CDT WED AUG 8 2007

NEC147-090315-
RICHARDSON NE-
853 PM CDT WED AUG 8 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
RICHARDSON COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE THUNDERSTORMS AND HEAVY RAIN HAD MOVED OUT OF
RICHARDSON COUNTY...BUT SOME STORMS LINGERED SOUTHEAST OF FALLS
CITY. RADAR ESTIMATES INDICATE THAT 3 TO 4 INCHES OF RAIN FELL IN
THE NORTHEAST PART OF RICHARDSON COUNTY FROM THE STORMS SINCE 
ABOUT 6 PM. 

SMALL STREAMS IN THE NORTHEAST PART OF RICHARDSON COUNTY THAT COULD
BE EXPERIENCING FLOODING INCLUDE BEADOW CREEK...SARDINE CREEK... 
MACKELROY CREEK...GOOLSBY CREEK AND HALFBREED CREEK. SOME COUNTY
ROADS MAY ALSO HAVE WATER ON THEM AND THE RAIN DRAINS OUT OF FARM
FIELDS.

RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA.

LAT...LON 4025 9600 4000 9600 3999 9534 4015 9544
      4026 9553

$$

MILLER
000 
WGUS73 KOAX 090312
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1011 PM CDT WED AUG 8 2007

NEC147-090330-
RICHARDSON NE-
1011 PM CDT WED AUG 8 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR RICHARDSON
COUNTY...

AS OF JUST AFTER 1000 PM CDT THERE WERE NO REPORTS OF FLOODING IN
RICHARDSON COUNTY. HIGHWAY 73 NORTH OF FALLS CITY HAD BEEN OPENED.
WATER LEVELS OF MUDDY CREEK...WHICH HAD BEEN OUT OF ITS BANKS 
EARLIER IN THE EVENING...HAD DECREASED.

SMALL STREAMS AND CREEKS IN RICHARDSON COUNTY WILL BE RUNNING HIGH
THE REST OF THE NIGHT. SOME MINOR OVERFLOWS ARE POSSIBLE ALONG THE
BANKS OF SMALL STREAMS...BUT THE THREAT FOR SIGNIFICANT FLASH
FLOODING HAS DECREASED.

LAT...LON 4025 9600 4000 9600 3999 9534 4015 9544
      4026 9553

$$

MILLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:16 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 8, 3:16 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
316 PM CDT WED AUG 8 2007

.DISCUSSION...

OR

.SHORT TERM...TONIGHT AND THURSDAY. STLT SHOWED MCS/MCV MOVING
ACROSS THE ERN CWA AT 20Z...POSITION OF WHICH IS NOT UNLIKE
MONDAY AFTN. ATMOSPHERE HAD STABILIZED A BIT IN ITS WAKE WITH SWRN
EXTENT OF THE REMAINING CONVECTION OVER NERN 1/4 OR SO OF THE CWA.
VERY UNSTABLE AIR WAS LOCATED S OF NWD ADVANCING SURFACE WARM
FRONT WITH THE BOUNDARY APPROACHING SERN NEBR AS OF 20Z. MLCAPES
THERE WERE IN EXCESS OF 4000 J/KG WITH CIN DECREASING. DECENT 850
MB MOISTURE TRANSPORT PER RUC INTO FAR SERN NEBR/SWRN IA THRU 03Z
SO WOULD EXPECT A RENEWED INCREASE IN CONVECTION SRN ZONES THRU
EARLY EVENING. THERE IS SOME SEVERE THREAT WITH LOW
LCLS...MODERATE LOW LVL HELICITY AND MODEST 0-6KM BULK
SHEAR...SPCLY IF BNDRY CAN ADVANCE INTO THE CWA AND CONVECTION CAN
BECOME SFC BASED. SINCE PD OF LOW LVL THETA E ADVCTN IS LIMITED
CONVECTION MAY QUICKLY SHIFT OUT OF THE CWA SO HELD OFF ON A FLASH
FLOOD WATCH. OTHER CONVECTION COULD CONTINUE DVLPG ON SWRN FLANK
OF DEPARTING MCS AS A SECONDARY AREA OF UNSTABLE AIR WAS
LOCATED ALONG THE NRN CWA SECTIONS OF THE MO RIVER AREA. AS NRN PLAINS
WAVE...CURRENTLY TRACKING ACRS WRN ND...ALSO DEPARTS...APPEARS
TSTM CHCS DECREASE OR END OVR THE CWA AFT 06Z. WEAK NWRLY FLOW
COULD PRECLUDE FOG/ST DVLPMENT LATER...BUT MODELS HAVE BEEN
OVERDOING THE LOW LVL DRYING LATELY SO LEFT MENTION IN. WITH WEAK
FLOW AND WET GROUND ON THURSDAY WENT MORE WITH PREV FORECAST WITH
HIGHS WHICH WERE BELOW MAV.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY. UPPER RIDGE STILL
FORECAST TO BUILD NWWD ACROSS THE SRN PLAINS AND SRN SECTIONS OF
THE CNTRL PLAINS THROUGH THIS TIME PERIOD. SO IT LOOKS LIKE MAX
TEMPS COULD MAKE A RUN AT 100 SOME LOCALS BY THE WEEKEND AND
POSSIBLY EVEN NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED BY THIS
WEEKEND BUT ATTM HANDLED BEST IN THE HWO. ALSO WITH BUILDING
HEIGHTS POSSIBLY KEEPING MOST OF ANY SHORTWV ENERGY TO OUR
N...TSTM CHCS SHOULD BE DECREASING. HOWEVER...SMALL...NOCTURNAL
CHANCES DO EXIST THU NGT AND FRI NGT...MAINLY NRN ZONES AS LOW LVL
JET COULD KEEP ANY ACTIVITY THAT DVLPS TO OUR N THRU W GOING
OVERNIGHT. ANOTHER SMALL CHANCE EXISTS SAT NGT AS WEAK FRONT DROPS
SEWD INTO NERN ZONES UNDERNEATH UPPER RIDGE PER 12Z GFS/NAM AND
ECMWF. ATTM LEFT PCPN OUT OF FORECAST THU AND FRI NGTS BUT DID
INCLUDE A SLGT CHC SAT NGT WITH FRONT. HIGHS COULD BE A BIT COOLER
NERN ZONES SUN AND MON AS A BIT MORE ERLY COMPONENT TO THE WIND
DVLPS...BUT HOT TEMPERATURES LIKELY TO RETURN EVEN THERE BY
TUE/WED.

&&

.AVIATION...

18Z/07-18Z/08...MANY UNCERTAINTIES FOR THIS FCST. BATCH OF PCPN
SHOULD BE OUT OF THE TAF SITES BY 22Z...BUT SWD MOVING BNDRY
SUGGESTS ADDITIONAL SCT CONVECTION DEVELOPING AFTER 23Z NEAR NEB/KS
BORDER. HOWEVER...DECIDED TO LEAVE OUT OF TAFS AS LATEST GUID PLACES
BEST CHANCES FM SRN IA TO NERN KS. HOWEVER...CLEARING SKIES...LIGHT
WINDS AND MOIST BNDRY LYR AFTER 06Z ENHANCE CHANCE FOR IFR COND OR
LESS MAINLY OMA/OFK SITES BETWEEN 10Z-14Z.  OVERALL CONFIDNCE NOT
ADDING TS IN TAFS MOD...WHILE HIGH FOR FLIGHT CAT RESTRICTIONS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

CHERMOK/DEE
Hazardous weather outlook, Aug 8, 4:58 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO GROUPS
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
458 PM CDT WED AUG 8 2007

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-091000-
BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-
RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
458 PM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS THIS EVENING OVER
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTH OF A
SEWARD TO OMAHA TO AVOCA IOWA LINE. SOME STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS...AN ISOLATED TORNADO IS
POSSIBLE NEAR THE KANSAS BORDER. HEAVY RAIN IS ALSO LIKELY
AND MAY PRODUCE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING
FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT
WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-091000-
ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX-
MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON-
WASHINGTON-WAYNE-
458 PM CDT WED AUG 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
NEBRASKA AND WEST CENTRAL IOWA.

.DAY ONE...TONIGHT AND THURSDAY

SCATTERED THUNDERSTORMS WILL BE MOVING OUT OF NORTHEAST NEBRASKA
EAST OF A WAYNE TO COLUMBUS LINE AND WEST CENTRAL IOWA EARLY THIS
EVENING. BRIEF HEAVY RAIN IS POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

HOT AND HUMID WEATHER WILL PREVAIL OVER THE OUTLOOK AREA BEGINNING
FRIDAY AS THE REGION ENTERS INTO A PROLONGED SUMMER HEAT
WAVE. DURING THIS TIME...AFTERNOON HEAT INDICES MAY EXCEED 105 FOR
SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY.

FOBERT

In the hours before

Local storm report, Aug 8, 5:58 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             TECUMSEH                40.37N 96.19W
08/08/2007  E0.75 INCH       JOHNSON            NE   TRAINED SPOTTER

&&

DEE
Local storm report, Aug 8, 6:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     5 SW AUBURN             40.34N 95.91W
08/08/2007  E60 MPH          NEMAHA             NE   STORM CHASER

&&

DEE
Local storm report, Aug 8, 6:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
647 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND GST     PERU                    40.48N 95.73W
08/08/2007  E70 MPH          NEMAHA             NE   EMERGENCY MNGR

&&

DEE
Local storm report, Aug 8, 6:48 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT WED AUG 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     FUNNEL CLOUD     AUBURN                  40.39N 95.84W
08/08/2007                   NEMAHA             NE   EMERGENCY MNGR

&&

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:16 PM CDTSevere Thunderstorm WarningOAXRichardson29 min
Aug 8, 7:47 PM CDTSevere Thunderstorm WarningOAXRichardson28 min
Aug 8, 10:53 PM CDTRiver Flood WarningOAXRichardson8 hr
Aug 9, 5:16 PM CDTSevere Thunderstorm WarningOAXKnox, Pierce44 min
Aug 9, 6:01 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Pierce29 min

Nearby

Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.